Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 16, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 14, 2008, 2:39 PM CDT for 26 counties in Kansas. It took effect at Apr 15, 2008, 10:14 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 2:39 PM CDT (19:39 UTC)
- In effect from
- Apr 15, 2008, 10:14 AM CDT
- Expired
- Apr 16, 2008, 3:07 PM CDT
- In force
- 29 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 141939 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 239 PM CDT MON APR 14 2008 ...STRONG AND GUSTY SOUTHERLY WINDS FOR TUESDAY AND TUESDAY EVENING... KSZ032-033-047>053-067>070-082-083-091>094-098-150345- /O.NEW.KICT.WI.Y.0016.080415T1600Z-080416T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 239 PM CDT MON APR 14 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 1 AM CDT WEDNESDAY. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH LATE TUESDAY MORNING...WITH THESE WINDS THEN CONTINUING TUESDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
10 follow-up statements
000 WWUS73 KICT 150325 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1025 PM CDT MON APR 14 2008 ...STRONG AND GUSTY SOUTHERLY WINDS FOR TUESDAY AND TUESDAY EVENING... KSZ032-033-047>053-067>070-082-083-091>094-098-151130- /O.CON.KICT.WI.Y.0016.080415T1600Z-080416T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 1025 PM CDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 1 AM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 1 AM CDT WEDNESDAY. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH LATE TUESDAY MORNING...WITH THESE WINDS THEN CONTINUING TUESDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHRECK
000 WWUS73 KICT 150844 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 344 AM CDT TUE APR 15 2008 ...STRONG AND GUSTY SOUTH WINDS TODAY AND EARLY TONIGHT... KSZ032-033-047>053-067>070-082-083-091>094-098-151645- /O.CON.KICT.WI.Y.0016.080415T1600Z-080416T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 344 AM CDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM CDT WEDNESDAY. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH BY LATE THIS MORNING. THESE STRONG SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON AND INTO EARLY TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
000 WWUS73 KICT 151514 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1014 AM CDT TUE APR 15 2008 ...STRONG AND GUSTY SOUTH WINDS TODAY AND EARLY TONIGHT... KSZ032-033-047>053-067>070-082-083-091>094-098-152315- /O.EXT.KICT.WI.Y.0016.080415T1514Z-080416T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 1014 AM CDT TUE APR 15 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY. SOUTH WINDS WILL CONTINUE TO INCREASE TO 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH THIS AFTERNOON. THESE STRONG SOUTH WINDS WILL CONTINUE INTO EARLY TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
000 WWUS73 KICT 152053 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 353 PM CDT TUE APR 15 2008 ...STRONG GUSTY SOUTHERLY WINDS TO PREVAIL THROUGH LATE TONIGHT... KSZ032-033-047>053-067>070-082-083-091>094-098-160500- /O.CON.KICT.WI.Y.0016.000000T0000Z-080416T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 353 PM CDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... GUSTY SOUTHERLY WINDS OF 30 TO 40 MPH WILL PREVAIL ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS THROUGH THE MIDNIGHT HOUR. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST EAST ORIENTED HIGHWAYS SUCH AS I-70 AND HIGHWAY 400. $$ ES
000 WWUS73 KICT 160452 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1152 PM CDT TUE APR 15 2008 ...STRONG GUSTY SOUTHERLY WINDS TO PREVAIL THROUGH THE EARLY MORNING HOURS... KSZ032-033-047>053-067>070-082-083-091>094-098-160900- /O.EXT.KICT.WI.Y.0016.000000T0000Z-080416T0900Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 1152 PM CDT TUE APR 15 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY. STRONG WINDS WILL CONTINUE ACROSS THE ADVISORY AREA FOR MUCH OF THE NIGHT. THEREFORE THE WIND ADVISORY HAS BEEN EXTENDED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST EAST ORIENTED HIGHWAYS SUCH AS I-70 AND HIGHWAY 400. $$ SCHRECK
000 WWUS73 KICT 160826 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 AM CDT WED APR 16 2008 ...STRONG GUSTY SOUTH WINDS WILL CONTINUE FOR A WHILE LONGER THIS MORNING... KSZ071-072-095-096-161500- /O.EXB.KICT.WI.Y.0016.080416T0900Z-080416T1500Z/ WOODSON-ALLEN-WILSON-NEOSHO- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE 326 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE AREA BEFORE DAWN...AND CONTINUE UNTIL MID-MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST ORIENTED HIGHWAYS SUCH AS HIGHWAY 54. $$ KSZ033-048-049-051>053-068>070-083-094-161500- /O.EXT.KICT.WI.Y.0016.000000T0000Z-080416T1500Z/ LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER- GREENWOOD-SEDGWICK-ELK- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA... MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO... AUGUSTA...EUREKA...WICHITA...HOWARD 326 AM CDT WED APR 16 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING. STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE UNTIL MID-MORNING. THEREFORE THE WIND ADVISORY HAS BEEN EXTENDED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST ORIENTED HIGHWAYS SUCH AS I-70 AND HIGHWAY 400. $$ KSZ032-047-050-067-082-091>093-098-160930- /O.CON.KICT.WI.Y.0016.000000T0000Z-080416T0900Z/ RUSSELL-BARTON-RICE-RENO-KINGMAN-HARPER-SUMNER-COWLEY-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND...LYONS... HUTCHINSON...KINGMAN...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...SEDAN 326 AM CDT WED APR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE UNTIL AROUND 4 AM...BEFORE DIMINISHING TOWARD DAWN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST ORIENTED HIGHWAYS SUCH AS I-70 AND HIGHWAY 400. $$ KED
000 WWUS73 KICT 160900 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 400 AM CDT WED APR 16 2008 ...STRONG GUSTY SOUTH WINDS WILL CONTINUE FOR A WHILE LONGER THIS MORNING... KSZ032-047-050-067-082-091>093-098-161000- /O.EXP.KICT.WI.Y.0016.000000T0000Z-080416T0900Z/ RUSSELL-BARTON-RICE-RENO-KINGMAN-HARPER-SUMNER-COWLEY-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND...LYONS... HUTCHINSON...KINGMAN...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...SEDAN 400 AM CDT WED APR 16 2008 ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. SOUTH WINDS WILL GRADUALLY DIMINISH THROUGH DAWN...WITH SPEEDS GENERALLY AROUND 25 MPH AND GUSTS TO 35 MPH. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ KSZ033-048-049-051>053-068>070-083-094-161500- /O.CON.KICT.WI.Y.0016.000000T0000Z-080416T1500Z/ LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER- GREENWOOD-SEDGWICK-ELK- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA... MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO... AUGUSTA...EUREKA...WICHITA...HOWARD 400 AM CDT WED APR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE UNTIL MID-MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST ORIENTED HIGHWAYS SUCH AS I-70 AND HIGHWAY 400. $$ KSZ071-072-095-096-161500- /O.CON.KICT.WI.Y.0016.000000T0000Z-080416T1500Z/ WOODSON-ALLEN-WILSON-NEOSHO- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE 400 AM CDT WED APR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE AREA BEFORE DAWN...AND CONTINUE UNTIL MID-MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST ORIENTED HIGHWAYS SUCH AS HIGHWAY 54. $$ KED
000 WWUS73 KICT 161500 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1000 AM CDT WED APR 16 2008 ...STRONG GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON... KSZ033-048-049-051>053-068-069-083-161600- /O.EXP.KICT.WI.Y.0016.000000T0000Z-080416T1500Z/ LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER- SEDGWICK- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA... MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO... AUGUSTA...WICHITA 1000 AM CDT WED APR 16 2008 ...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. SOUTH WINDS WILL CONTINUE TO DIMINISH DURING THE REMAINDER OF THE MORNING. $$ KSZ098>100-162100- /O.EXB.KICT.WI.Y.0016.080416T1500Z-080416T2100Z/ CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1000 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE UNTIL MID-AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST ORIENTED HIGHWAYS SUCH AS I-70 AND HIGHWAY 400. $$ KSZ070>072-094>096-162100- /O.EXT.KICT.WI.Y.0016.000000T0000Z-080416T2100Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE 1000 AM CDT WED APR 16 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO DEVELOP ACROSS THE AREA...AND CONTINUE UNTIL MID-AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST ORIENTED HIGHWAYS SUCH AS HIGHWAY 54. $$ COX
000 WWUS73 KICT 161532 CCA NPWICT URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 1031 AM CDT WED APR 16 2008 ...STRONG GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON... KSZ033-048-049-051>053-068-069-083-161600- /O.EXP.KICT.WI.Y.0016.000000T0000Z-080416T1500Z/ LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER- SEDGWICK- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA... MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO... AUGUSTA...WICHITA 1031 AM CDT WED APR 16 2008 ...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. SOUTH WINDS WILL CONTINUE TO DIMINISH DURING THE REMAINDER OF THE MORNING. $$ KSZ098>100-162100- /O.EXB.KICT.WI.Y.0016.080416T1500Z-080416T2100Z/ CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1031 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE UNTIL MID-AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST ORIENTED HIGHWAYS SUCH AS HIGHWAY 400. $$ KSZ070>072-094>096-162100- /O.EXT.KICT.WI.Y.0016.000000T0000Z-080416T2100Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE 1000 AM CDT WED APR 16 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO DEVELOP ACROSS THE AREA...AND CONTINUE UNTIL MID-AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON WEST TO EAST ORIENTED HIGHWAYS SUCH AS HIGHWAY 54. $$ COX
000 WWUS73 KICT 162007 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 307 PM CDT WED APR 16 2008 KSZ070>072-094>096-098>100-162115- /O.CAN.KICT.WI.Y.0016.000000T0000Z-080416T2100Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 307 PM CDT WED APR 16 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS WILL CONTINUE TO DIMINISH TO SPEEDS OF 15 TO 25 MPH DURING THE REMAINDER OF THE AFTERNOON. $$ COX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 14, 12:05 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 14, 12:05 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1205 PM CDT MON APR 14 2008 .UPDATE... && .AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU VFR CONDITIONS EXPECTED THROUGH VALID FORECAST PERIOD. MAIN CONCERN WILL BE GUSTY SOUTHERLY WINDS DEVELOPING LATER TONIGHT INTO TUESDAY. COULD BE SOME LOW-LEVEL WIND SHEAR IN ASSOCIATION WITH LOW-LEVEL JET AT SEVERAL SITES IN CENTRAL/SOUTH CENTRAL KS LATE TONIGHT/EARLY TUES AM. OTHERWISE GUSTS OF 40 KT POSSIBLE TUES PM IN CENTRAL/SOUTH CENTRAL KS. JMC && .PREV DISCUSSION... /ISSUED 632 AM CDT MON APR 14 2008/ AVIATION... FOR 12Z TAFS...VERY LITTLE IN THE WAY OF AVIATION CONCERNS THROUGH THE NEXT 24 HOURS. HIGH CONFIDENCE IN VFR CONDITION AS A SURFACE HIGH DOMINATES THE WEATHER PATTERN. LAWSON PREV DISCUSSION... /ISSUED 324 AM CDT MON APR 14 2008/ DISCUSSION... FORECAST CONCERNS...HOW WARM AND WINDY ON TUESDAY...THEN PRECIP CHANCES AND TEMPERATURE TRENDS WEDNESDAY/THURSDAY/FRIDAY. AFTER A FROSTY START EARLY THIS MORNING TEMPERATURES WILL BEGIN AN UP SWING INTO THE MID-WEEK PERIOD. SURFACE RIDGE AXIS WILL SLIDE INTO FAR EASTERN KANSAS TODAY WITH A MODEST SOUTH BREEZE RETURNING TO CENTRAL KANSAS THIS AFTERNOON. THIS WILL SUPPORT A NICE DIURNAL RECOVERY...THOUGH PERHAPS A COUPLE DEGREES SHORT OF CURRENT MAXS BASED ON LOW LEVEL THICKNESS/MIXING POTENTIAL TODAY. OTHERWISE...LITTLE IN THE WAY OF CLOUDS THE NEXT COUPLE OF DAYS AS UPPER RIDGE AXIS SLIDES EAST ACROSS THE NORTHERN PLAINS TO THE UPPER MIDWEST. THE SUBSEQUENT SURFACE PRESSURE FALLS IN THE LEE OF THE ROCKIES ON TUESDAY BETWEEN THE DEPARTING UPPER RIDGE AND APPROACHING WESTERN TROF...WILL RESULT IN A STRENGTHENING SOUTHERLY GRADIENT SURFACE FLOW ACROSS THE PLAINS...WITH WIND SPEEDS LIKELY EXCEEDING ADVISORY CRITERIA DURING THE AFTERNOON. CONFIDENCE IS RATHER HIGH ON THIS OCCURRENCE...THOUGH FALLING IN THE 3RD PERIOD WILL HOLD OFF ON HEADLINE FOR NOW. NEAR FULL INSOLATION AND MIXING SHOULD RESULT IN ANOTHER IMPRESSIVE DIURNAL RISE IN TEMPERATURES ON TUESDAY...THOUGH AGAIN PERHAPS A COUPLE DEGREES SHORT OF CURRENT MAX FORECAST. DESPITE THE STRONG SOUTHERLY FLOW...THE GULF DOES NOT REALLY BEGIN TO OPEN UP UNTIL LATER ON WEDNESDAY INTO WEDNESDAY NIGHT. THIS WILL OCCUR IN ADVANCE OF LEAD SHORTWAVE UPPER TROF WHICH WILL EJECT NORTHEAST ACROSS THE AREA. THOUGH INITIALLY CAPPED BY RELATIVELY WARM MID LEVELS...FORCING ALONG THE APPROACHING COLD FRONT AND WEAK COLD ADVECTION WITHIN MID LEVEL TROF MAY RESULT IN ISOLATED/WIDELY SCATTERED CONVECTION BY LATE AFTERNOON ON WEDNESDAY. RELATIVELY BETTER CHANCES TO ARRIVE ACROSS MOST OF THE AREA THOUGH BY LATE WEDNESDAY NIGHT INTO THURSDAY AS MAIN UPPER TROF EJECTS EASTWARD ACROSS THE CENTRAL AND SOUTHERN PLAINS. MUCH INTER-OFFICE BANTER RATHER LATE IN FORECAST PROCESS FOR THURSDAY/FRIDAY FORECAST...WITH LATEST GFS AND ECMWF SHOWING A WET BUT COOLER SCENARIO...ESPECIALLY THE GFS ON BACK SIDE OF UPPER TROF FOR FRIDAY. CHANGES MADE TO NECESSITATE COLLABORATION THOUGH WOULD HAVE PREFERRED TO WAIT ANOTHER MODEL RUN FOR DAY SHIFT AND MORE ELABORATE HPC INVOLVEMENT IN PROCESS. CONFIDENCE RATHER LOW ON LATE WEEK FORECAST. DARMOFAL AVIATION... 06Z TAFS...HIGH PRESSURE OVERHEAD...CLEAR SKIES AND WINDS SHIFTING AROUND TO THE SOUTH AND SOUTHEAST ON MONDAY. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 40 71 53 / 0 0 0 0 HUTCHINSON 63 40 73 53 / 0 0 0 0 NEWTON 60 40 70 53 / 0 0 0 0 ELDORADO 60 39 69 53 / 0 0 0 0 WINFIELD-KWLD 61 39 70 52 / 0 0 0 0 RUSSELL 64 41 75 50 / 0 0 0 0 GREAT BEND 64 40 75 51 / 0 0 0 0 SALINA 62 41 73 52 / 0 0 0 0 MCPHERSON 62 41 72 53 / 0 0 0 0 COFFEYVILLE 57 37 67 51 / 0 0 0 0 CHANUTE 57 37 67 51 / 0 0 0 0 IOLA 57 36 67 51 / 0 0 0 0 PARSONS-KPPF 57 37 67 51 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 14, 9:02 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 902 AM CDT MON APR 14 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151415- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 902 AM CDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG SOUTH WINDS WILL AFFECT MUCH OF THE AREA FROM THE FLINT HILLS WEST ACROSS CENTRAL KANSAS ON TUESDAY AFTERNOON. WIND GUSTS TO 45 MPH CAN BE EXPECTED. THE STRONG WINDS AND WARM TEMPERATURES WILL COMBINE TO RESULT IN VERY HIGH FIRE DANGER ACROSS MUCH OF THIS SAME AREA. HIGH FIRE DANGER IS ALSO EXPECTED ON WEDNESDAY AFTERNOON...MAINLY ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. THERE IS A CHANCE FOR THUNDERSTORMS LATE ON WEDNESDAY ACROSS CENTRAL KANSAS...AND ACROSS MUCH OF THE AREA ON WEDNESDAY NIGHT AND THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE AREA. THUNDERSTORM CHANCES WILL BECOME MORE ISOLATED BY THURSDAY NIGHT AND FRIDAY BEFORE ENDING ACROSS THE AREA. THE STORMS AT THESE TIMES ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:35 PM CDT | Fire Weather Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.